Alert archive / Wisconsin / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 6, 2020, 5:07 AM CDT for Eau Claire County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2020, 5:07 AM CDT (10:07 UTC)
- Expired
- Jul 6, 2020, 5:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185
WWUS83 KMPX 061007
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
507 AM CDT Mon Jul 6 2020
WIZ028-061030-
Eau Claire-
507 AM CDT Mon Jul 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAU CLAIRE
COUNTY...
At 506 AM CDT, a strong thunderstorm was located near Fairchild, or
21 miles west of Neillsville, moving southeast at 20 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Fairchild.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4460 9102 4459 9110 4461 9114 4477 9103
4474 9092 4460 9093
TIME...MOT...LOC 1006Z 295DEG 18KT 4466 9100
$$
LSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:33 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 6, 3:33 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 333 AM CDT Mon Jul 6 2020 .SHORT TERM...(Today through Tuesday) Issued at 333 AM CDT Mon Jul 6 2020 Thunderstorms are continuing to fire along the CAPE gradient early this morning ahead of the approaching cold front. A mid-level shortwave to the west is helping to fuel this activity as well. The 06Z HRRR, while struggling to catch up, seems to be beginning to latch on to convective trends, and features showers and thunderstorms expanding from west central/southwest MN across east central MN and west central WI throughout the morning. Given there is forcing aloft and enough instability, this scenario of the activity holding together seems to make sense. Given the slow- moving nature of storms the primary threat is excessive rainfall, with small hail a secondary threat. Would not be surprised to see a mid-morning reintensification of these storms as daytime warming adds some "fuel." The added buoyancy in those storms would have the higher probability of larger hail and possibly strong winds. Afternoon redevelopment will depend on having enough time for the atmosphere to recover in the wake of the morning storms, and where the boundary settles. At this point it looks like the 22Zish time frame is where we will see convective temps eclipsed. The area of greatest concern for severe storms from this round would be in central and southern MN and west central WI, generally along and south of a Highway 12 and Interstate 94 line. Damaging winds, large hail, and heavy rainfall will be the main concerns from these storms. It will be a very warm and muggy day with dewpoints pushing 70 degrees, but convective debris (clouds/precip) and the front pushing across the area will keep heat indices below critical levels. .LONG TERM...(Tuesday night through Sunday) Issued at 333 AM CDT Mon Jul 6 2020 No major changes over the last few models runs as far as the extended period goes, which unfortunately means that our run of heat and humidity looks to continue. Our best chance for a bit of organized convection in the extended period still looks to be Wednesday late afternoon/early evening into Thursday morning, with an upper level low strengthening over southern Canada as it pushes east resulting in a cool front dragging across the area Wednesday evening. Models are still arguing about what the overall timing window should be, with the GFS/ECMWF pushing the front into the area before sunset which would likely result in overall stronger storms than the slower NAM/NAMNEST runs. The GFS also wants to produce showers and storms along the warm front much farther south than every other solution, thus still quite a bit is subject to change regarding Wednesday for right now. Otherwise kept NBM PoP through the period with heat and humidity still lending itself to scattered activity. Otherwise, expect temperatures in the upper 80s to low 90s through the period, with the front and any related convection not looking to dramatically change our airmass heading into the weekend. One positive is the persistent ridge that has continued to keep us warm and humid will break down a bit and migrate west, which should give us a chance at northwesterly flow aloft and some temporary relief from the heat. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 102 AM CDT Mon Jul 6 2020 Showers with isolated embedded thunderstorms are expected over western MN overnight (KAXN and KRWF). There is relatively poor agreement amongst models as to the evolution of this activity and whether it holds together with eastward progression. At this point do anticipate at least light showers to impact central/eastern MN sites around/after daybreak, with more widespread redevelopment on Monday afternoon along the cold front. KMSP...VFR conditions are expected outside of thunderstorm activity. One round is possible after daybreak, and another during the late afternoon. /OUTLOOK FOR KMSP/ Tue...Mainly VFR with TSRA/MVFR possible. Wind VRBL around 5 kts. Wed...Mainly VFR with evening TSRA/MVFR. Wind S 10-20 kts. Thu...Mainly VFR with TSRA/MVFR possible early. Wind SW around 5 kts becoming NW. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...LS LONG TERM...TDH AVIATION...LS
Hazardous weather outlook, Jul 6, 3:59 AM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 359 AM CDT Mon Jul 6 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 070900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 359 AM CDT Mon Jul 6 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight. Thunderstorms are expected today and tonight, with a slight risk of severe storms. The first round of thunderstorms will be ongoing from southwest into central Minnesota at daybreak. The main hazard with these storms is heavy rainfall, although isolated storms could briefly intensify with the onset of daytime heating to produce hail and possibly gusty winds. Additional thunderstorm development is expected this afternoon and evening as a cold front moves across the area during peak daytime heating. The main hazards are heavy rain, damaging winds, and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic storms are expected into the weekend. There is a slight risk of severe storms across much of the area again on Wednesday afternoon into Thursday. Large hail, damaging winds, and heavy rainfall are the primary threats. Heat indices in the mid to upper 90s are possible on Wednesday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed today and tonight.
In the hours before
Special weather statement, Jul 6, 3:19 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
319 AM CDT Mon Jul 6 2020
MNZ073-060945-
Redwood-
319 AM CDT Mon Jul 6 2020
...A STRONG THUNDERSTORM WILL AFFECT REDWOOD COUNTY THROUGH 445 AM
CDT...
At 318 AM CDT, a strong thunderstorm was located near Walnut Grove,
or 22 miles southeast of Marshall, moving east at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm, along with frequent lightning and torrential rainfall.
Locations impacted include...
Redwood Falls, Walnut Grove, Lamberton, Wabasso, Sanborn, Vesta,
Milroy, Lucan, Clements, Revere, Seaforth and Wanda.
This includes the following highways...
U.S. Highway 14 between mile markers 45 and 68.
U.S. Highway 71 between mile markers 52 and 74.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4443 9559 4461 9521 4431 9486 4428 9493
4428 9511 4420 9511 4419 9512 4420 9559
TIME...MOT...LOC 0818Z 254DEG 9KT 4427 9540
LSSpecial weather statement, Jul 6, 4:17 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
417 AM CDT Mon Jul 6 2020
MNZ074-082-091-061045-
Brown-Watonwan-Martin-
417 AM CDT Mon Jul 6 2020
...A LINE OF STORMS WILL AFFECT WESTERN MARTIN...SOUTHERN BROWN AND
WATONWAN COUNTIES...
At 415 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Springfield to near Mountain Lake to
near Kilen Woods State Park. Movement was southeast at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted between 415 AM and 545 AM include...
St. James, Springfield, Sherburn, Trimont, Welcome, Butterfield,
Comfrey, Ceylon, South Branch, Dunnell, Ormsby and Darfur.
This includes the following highways...
Interstate 90 between mile markers 82 and 98.
U.S. Highway 14 between mile markers 69 and 80.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4411 9486 4411 9510 4428 9511 4427 9454
4376 9447 4350 9464 4350 9485
TIME...MOT...LOC 0916Z 294DEG 18KT 4422 9500 4395 9500 4373 9514
LSSpecial weather statement, Jul 6, 5:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
507 AM CDT Mon Jul 6 2020
WIZ028-061030-
Eau Claire-
507 AM CDT Mon Jul 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAU CLAIRE
COUNTY...
At 506 AM CDT, a strong thunderstorm was located near Fairchild, or
21 miles west of Neillsville, moving southeast at 20 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Fairchild.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4460 9102 4459 9110 4461 9114 4477 9103
4474 9092 4460 9093
TIME...MOT...LOC 1006Z 295DEG 18KT 4466 9100
LSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:19 AM CDT | Special Weather Statement | MPX | Redwood | 86 min |
| Jul 6, 4:17 AM CDT | Special Weather Statement | MPX | Brown, Martin, Watonwan | 88 min |
| Jul 6, 6:30 AM CDT | Special Weather Statement | MPX | Stearns | 60 min |
| Jul 6, 7:56 AM CDT | Special Weather Statement | MPX | Ramsey | 49 min |
| Jul 6, 8:13 AM CDT | Special Weather Statement | MPX | Anoka | 47 min |
| Jul 6, 9:19 AM CDT | Special Weather Statement | MPX | Polk | 41 min |
Nearby
Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.